Alert archive / Arkansas / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 142, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 1993, 4:25 PM CDT for Crawford County, Washington County, Arkansas. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- May 30, 1993, 4:25 PM CDT (21:25 UTC)
- Expired
- May 30, 1993, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Crawford County, AR, Washington County, AR
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:55 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 30, 2:55 PM CDT, 1 hour 30 minutes before
FPUS3 KTUL 301953 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT SUN MAY 30 1993 NO TIME FOR A DISC. ..11.. .OK...NONE.
In the hours before
Special weather statement, May 30, 1:21 PM CDT, 3 hours 4 minutes before
EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN MAY 30 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MOST OF EASTERN OKLAHOMA. THE MOIST AIR MASS CONTINUES OVER EASTERN OKLAHOMA EARLY THIS AFTERNOON. A WEAK COLD FRONT THAT IS ALSO THE LEADING EDGE OF DRIER AIR IS MOVING INTO CENTRAL OKLAHOMA. THIS FRONT WILL BE MOVING INTO THE NORTHERN PART OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND ON ACROSS SOUTHEASTERN OKLAHOMA TONIGHT. WITH THE AID OF AFTERNOON HEATING...SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE OF THE COLD FRONT AS IT MOVE ACROSS EASTERN OKLAHOMA. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. CONSIDERABLE CLOUDINESS REMAINS OVER NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL GIVE A LESSER CHANCE OF SEVERE THUNDERSTORMS FOR THE NORTHEAST CORNER OF OKLAHOMA. IN THE SOUTHEAST PART OF OKLAHOMA WHERE SUNSHINE WILL BE MORE ABUNDANT...THUNDERSTORMS WILL BE MORE NUMEROUS AND MORE LIKELY TO BECOME SEVERE. DUE TO WEAK WINDS ALOFT...THE THUNDERSTORMS WILL BE SLOW MOVING GIVING A POSSIBILITY OF LOCALLY HEAVY RAINFALL. PERSONS ENGAGING IN OUTDOOR ACTIVITIES THIS MEMORIAL DAY WEEKEND...ESPECIALLY THOSE ON AREA LAKES... SHOULD BE AWARE OF THE POSSIBILITY OF DANGEROUS CLOUD-TO-GROUND LIGHTNING SHOULD A THUNDERSTORM APPROACH OR DEVELOP IN THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OKLAHOMA.
Special weather statement, May 30, 1:30 PM CDT, 2 hours 55 minutes before
EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 130 PM CDT SUN MAY 30 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR MOST OF EASTERN OKLAHOMA. THE MOIST AIR MASS CONTINUES OVER EASTERN OKLAHOMA EARLY THIS AFTERNOON. A WEAK COLD FRONT THAT IS ALSO THE LEADING EDGE OF DRIER AIR IS MOVING INTO CENTRAL OKLAHOMA. THIS FRONT WILL BE MOVING INTO THE NORTHERN PART OF EASTERN OKLAHOMA LATE THIS AFTERNOON AND ON ACROSS SOUTHEASTERN OKLAHOMA TONIGHT. WITH THE AID OF AFTERNOON HEATING...SHOWER AND THUNDERSTORMS WILL LIKELY DEVELOP IN ADVANCE OF THE COLD FRONT AS IT MOVE ACROSS EASTERN OKLAHOMA. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE. CONSIDERABLE CLOUDINESS REMAINS OVER NORTHEASTERN OKLAHOMA EARLY THIS AFTERNOON. THIS WILL GIVE A LESSER CHANCE OF SEVERE THUNDERSTORMS FOR THE NORTHEAST CORNER OF OKLAHOMA. IN THE SOUTHEAST PART OF OKLAHOMA WHERE SUNSHINE WILL BE MORE ABUNDANT...THUNDERSTORMS WILL BE MORE NUMEROUS AND MORE LIKELY TO BECOME SEVERE. DUE TO WEAK WINDS ALOFT...THE THUNDERSTORMS WILL BE SLOW MOVING GIVING A POSSIBILITY OF LOCALLY HEAVY RAINFALL. PERSONS ENGAGING IN OUTDOOR ACTIVITIES THIS MEMORIAL DAY WEEKEND...ESPECIALLY THOSE ON AREA LAKES... SHOULD BE AWARE OF THE POSSIBILITY OF DANGEROUS CLOUD-TO-GROUND LIGHTNING SHOULD A THUNDERSTORM APPROACH OR DEVELOP IN THE AREA. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT...MAINLY ACROSS SOUTHEASTERN OKLAHOMA.
Special weather statement, May 30, 2:12 PM CDT, 2 hours 13 minutes before
OKZ029-030-031-032-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT SUN MAY 30 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS AFTERNOON... AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY. HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING EAST AT 20 MPH. LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 2:12 PM CDT, 2 hours 13 minutes before
OKZ029-030-031-032-302015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 212 PM CDT SUN MAY 30 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE SCATTERED OVER PARTS OF EASTERN OKLAHOMA EARLY THIS AFTERNOON... AT 205 PM...RADAR SHOWED A 15 MILE WIDE BAND OF DEVELOPING THUNDERSTORMS THAT EXTENDED FROM JAY TO TAHLEQUAH. THE STRONGEST THUNDERSTORMS WERE NEAR TAHLEQUAH...NEAR WEST SILOAM SPRINGS AND ABOUT 5 MILES EAST OF JAY. HCONTAIN DANGEROUS LIGHTNING AND POSSIBLY SOME SMALL HAIL. THEY WERE MOVING EAST AT 20 MPH. LISTEN FOR LATER STATEMENT ON THESE STORMS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 53 minutes before
OKC001-021-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SUN MAY 30 1993 ...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE EXPIRED AND WILL NOT BE EXTENDED... AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO ARKANSAS BY 4PM. OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 30, 3:32 PM CDT, 53 minutes before
OKC001-021-302130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 332 PM CDT SUN MAY 30 1993 ...THE SEVERE THUNDERSTORM WARNINGS FOR ADAIR AND CHEROKEE COUNTIES HAVE EXPIRED AND WILL NOT BE EXTENDED... AT 330PM...RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS OVER CENTRAL ADAIR COUNTY. THESE WERE PRODUCING HEAVY RAINS BUT NO LARGE HAIL HAS BEEN REPORTED. THEY WERE MOVING EAST AT 15 MPH AND WILL MOVE INTO ARKANSAS BY 4PM. OTHER THUNDERSTORMS WITH HEAVY RAIN AND DANGEROUS LIGHTNING WERE SCATTERED EAST OF A LINE FROM PRIOR TO ABOUT 10 MILES SOUTH OF STILWELL. LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 2:48 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 42 min |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 59 min |
| May 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 15 min |
| May 30, 3:01 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 59 min |
| May 30, 3:54 PM CDT | Flash Flood Warning | TSA | Benton | 119 min |
| May 30, 4:20 PM CDT | Flash Flood Warning | TSA | Madison | 115 min |
| May 30, 5:13 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 2 hr |
| May 30, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 68 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.